Started the steroids-Update-10 days into it.

Anonymous
November 18, 2008 at 7:30 pm

Hi Guy’s and Gal’s

I started with the 60mg of Steroids on my travel day back from the symposium. I waited two weeks to start from the time I had the go ahead from the Dr. He suggested waiting until the two trips I had scheduled were over. I was dying to get moving on this because I felt things were getting worse and my lower back was aching more and more, feet floppin and my fingers feeling a little number than usual.

So like the first day after I took the steroid, I could feel its affect on the inflammation in my legs like a cool rush, but in the evening my thighs felt warm and more inflammed. this went on for 3 or 4 days tapering off. Now, I don’t feel the affect of the med after taking it, but I don’t have the warming either. I am going to attribute this to the drug holding down the inflammation so far. Evening leg ache seems to be reduced. still on Ultaram 300 and Gab 900mg up to 1800 if needed.

I have been pricking my finger with one of them Breeze II Blood sugar testers and that seems OK. 2 hrs after I eat it gets up to about 160 but in the morning I get like somewhere between 82-92.

I am trying to be vigilant on changes for the better with the CIDP and also negative side affects from the Steroids. They may occur more so in the longer term. Its a bummer that winter is here, I can’t really guage my walking rate like when it was warm. It is too cold to go out or I am getting lazy or both.

The Doctor told me that steroids affect sleep. So far, I can still crash out in like 5 minutes and still take a nap in the afternoon. My appetite seems the same also, I was told I was gonna want to eat everything.

At the end of the day, I somehow need to tell the Dr next week either, Its helping, same or not helping. I would imaging I would need to gain some strength to indicate that it helping. Of course, the anti inflammatory part of the drug is working but. Does that constitute getting bettter? I don’t feel so because just about anything I take makes it feel better. I would expect strength, stamina and fatigue improvement.

Anyones anlge on what to expect from steroids with CIDP is appreciated.
How long did it take for you to gain some strength? weeks? months? could you feel its affects just hours after taking it? I have alot of pain so when I take the drugs, I can feel it right away. When I was real bad back in Feb, Just putting ibuprophen creme on my back and I could feel it in my legs. Enough!

thanks, Tim